Is it normal to still have some panic symptoms even if your SSRI is working?

This is week 8 of Zoloft and I have noticed a tremendous improvement. My physical symptoms vanished until today... I suddenly became lightheaded and was afraid of 'passing out' which is how my panic attacks usually manifest. It never became full blown. I am just wondering if it is normal to experience rare bouts of panic and or anxiety even if your medication is working? This is the first time in 8 weeks I've had physical symptoms... so now I'm worried that Zoloft will stop working or isn't working well enough. I'm taking 100mg. Luckily, I have a dr. Appointment tmrw. Wondering if she will increase the dosage or if it's expected to still have some 'bad' days.

Thanks,

Amy

9 Replies

oldestnewest
  • I don't think you can ever eredicate anxiety. As it's a completely normal response. I've been on mirtizapine for 6 months and pregabalin and still suffer anxiety.

    Have you tried headspace. Whereby you develop a relationship with anxiety rather than trying to control it. No easy fix I'm still working on it.

    Glad to hear your feeling better though. Have been following your posts. Hope all goes well in your appointment.

    Steve

  • Thanks for the response Steve! I know it is impossible to eradicate Normal anxiety. I'm referring to the random bursts of panic I get out of the blue that bring me close to passing out. While these episodes have significantly decreased since I've started the medication, I'm wondering if I should still expect to get them at times. For example, if people with panic disorder claim their meds are working, are their episodes completely gone, or simply diminished? I guess I don't know how good I should expect to be. However I am quite happy with the results thus far! I haven't tried headspace. Is that an app?!

    Hope you are well,

    Amy

  • Hi Amy, light headed is the effect of the medication (Zoloft) and you will not going to pass out When you notice or feeling better (improvement) you gain your confident and It will help you to be more better in handling or controlling the panic attack. Zoloft will continues to work because you are getting better with Zoloft. Every time when you are better your confident level increase. Best regards.

  • Thanks for the reply. I don't believe the lightheaded feeling I had today is a Zoloft side effect for me. Sudden Lightheadedness and the feeling of passing out usually signifies an anxiety attack in my case. I haven't felt lightheaded since before Zoloft 8 weeks ago. I've been lucky and haven't had many side effects. I'm just worried that today I came close to a panic attack for the first time in weeks.. so hopefully it was just a slight setback and I will continue to be well. Hope you are well!

  • During panic attack I will feel light headed and feeling dizziness that causing me like I'm going to fall and if nobody help what will what will happen? I started to feel people looking at me and it make me more panic. If there is someone I know at that time I will feel more better. Best regards.

  • My anxiety also involves light headedness, dizziness and feelings I may passout, I find it very scary indeed, I think you should accept that you may experience the symptoms now and again and try not to be too disheartened if you do, acceptance is the key here, the medication is obviously doing its job and by accepting any further possible episodes you are on the right track, its not unusual to have the odd random anxiety episode whilst on medication :-) xx

  • How did you get on with the doc s amy ?

  • Thanks for asking. :) she wants to keep me at 100mg and is happy with my progress! She said the aim was to get Me 80-90% back to normal and that's exactly how I feel on average.

  • That's good 😊

You may also like...